Acute generalized exanthematous pustulosis (AGEP): A review and update.J Am Acad Dermatol. 2015 Nov; 73(5):843-8.JA
Acute generalized exanthematous pustulosis is a severe cutaneous adverse reaction characterized by the rapid development of nonfollicular, sterile pustules on an erythematous base. It is attributed to drugs in the majority of cases. Antibiotics are the most common cause of acute generalized exanthematous pustulosis; however, a wide variety of drugs has been associated with this condition. Typically, within 48 hours of ingesting the causative medication, there is acute onset of fever and pustulosis with leukocytosis. In severe cases there can be mucous membrane and systemic organ involvement. Histologic findings include intracorneal, subcorneal, and/or intraepidermal pustules with papillary dermal edema containing neutrophils and eosinophils. Treatment focuses on removal of the causative drug, supportive care, infection prevention, and the often beneficial use of a potent topical steroid.